MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; INSTRUMENT, STEREOTAXIC

MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; INSTRUMENT, STEREOTAXIC
Model Number 1884012EM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis indicates that one opened sample of part number 1884012em from lot number 0213063055 was received.A microscope and calipers were used to evaluate the device.Visually, the tip of the middle tube had become detached at the distal end of the spiral wrap which would have resulted in the reported event.The portion that became detached was not returned.An additional detached portion of spiral wrap was included which measured approximately 0.4¿ long.A note on the finish goods box indicated ¿malfunctioned during case¿.There was no damage to the inner assembly teeth.There was a residue consistent with tape adhesive at the distal end of the outer tube which may or may not have been a contributing factor in the reported event.There were no signs of excess pressure used or improper loading of the blade.The ifu indicates the tools are available for resection of soft tissue and bone for surgical procedures; insertion of metal objects in accessory tip may cause the accessory; bending or prying may break the accessory; do not use excessive force to pry or push bone with the attachment, tool or blade during dissection.The reported issue was confirmed.The device condition was out of specification as it relates to the complaint.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported an issue with a rad12 tracking blade.It appeared that the blade's spiral wrap was damaged.Additional information received indicates the spiral wrap extension did not result in fragments.However, the product analysis indicates the tip of the spiral wrap was detached.There was no reported patient impact or injury.

Brand Name
XPS® SYSTEM NAVIGATED BLADE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6761737
Report Number1045254-2017-00262
Device Sequence Number964760
Product Code HAW
UDI-Device Identifier00613994617415
UDI-Public00613994617415
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2019
Device Model Number1884012EM
Device Catalogue Number1884012EM
Device Lot Number0213063055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1